Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 60, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 25, 2016, 8:09 PM CDT for Frontier County, Nebraska. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2016, 8:09 PM CDT (01:09 UTC)
- Expired
- May 25, 2016, 9:15 PM CDT
- In force
- 66 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Frontier County, NE
The radar
The Grand Island radar (KUEX), 161 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 8:35 PM CDT | TSTM WND GST 60 | 9 S Eustis, NE | PEA SIZE HAIL ALSO REPORTED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.2 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 2426 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted.
636
WUUS53 KLBF 260109
SVRLBF
NEC063-260215-
/O.NEW.KLBF.SV.W.0060.160526T0109Z-160526T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
809 PM CDT WED MAY 25 2016
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FRONTIER COUNTY IN SOUTHWESTERN NEBRASKA...
* UNTIL 915 PM CDT
* AT 809 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF CURTIS...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CURTIS...EUSTIS...MOOREFIELD...STOCKVILLE...MEDICINE CREEK RESERVOIR
STATE RECREATION AREA...MAYWOOD...BLUEGILL HAVEN CAMPGROUND...RED
WILLOW RESERVOIR STATE RECREATION AREA...ORAFINO...QUICK...DANCING
LEAF EARTH LODGE...WILLOW VIEW CAMPGROUND AND FREEDOM.
THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 27 AND 51.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4070 10078 4070 9998 4044 9998 4044 10009
4036 10009 4035 10014 4035 10078
TIME...MOT...LOC 0109Z 270DEG 27KT 4055 10061
HAIL...1.00IN
WIND...60MPH
$$
POWER2 follow-up statements
051
WWUS53 KLBF 260200
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
900 PM CDT WED MAY 25 2016
NEC063-260215-
/O.CON.KLBF.SV.W.0060.000000T0000Z-160526T0215Z/
FRONTIER NE-
900 PM CDT WED MAY 25 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR EASTERN FRONTIER COUNTY...
AT 900 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
EUSTIS...OR 23 MILES SOUTHWEST OF LEXINGTON...MOVING EAST AT 35 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
EUSTIS...MEDICINE CREEK RESERVOIR STATE RECREATION AREA...FREEDOM AND
ORAFINO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4070 10018 4070 9998 4044 9998 4044 10009
4036 10009 4035 10014 4035 10045
TIME...MOT...LOC 0200Z 268DEG 28KT 4055 10008
HAIL...<.75IN
WIND...70MPH
$$
POWER116
WWUS53 KLBF 260214
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
914 PM CDT WED MAY 25 2016
NEC063-260223-
/O.EXP.KLBF.SV.W.0060.000000T0000Z-160526T0215Z/
FRONTIER NE-
914 PM CDT WED MAY 25 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FRONTIER COUNTY WILL
EXPIRE AT 915 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE.
LAT...LON 4070 10018 4070 9998 4044 9998 4044 10009
4036 10009 4035 10014 4035 10045
TIME...MOT...LOC 0211Z 270DEG 27KT 4055 10008
$$
POWERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 7:01 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, May 25, 7:01 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 701 PM CDT WED MAY 25 2016 .SHORT TERM...(This evening through Thursday) Issued at 226 PM CDT Wed May 25 2016 Tonight and Thursday...a fast moving batch of high based showers and thunderstorms move across the fcst area this aftn and exit around 06z this evening. The main risk is gusty winds with the NAM and HRRR showing 40 to 50kt sfc wind gusts. Ground truth winds would probably be 40 to 50 mph. This disturbance will send a weak cold front through the fcst area into Nrn KS which will be the focus for severe weather late Thursday aftn...23z or so. The area of concern for severe weather Thursday is mainly along and south of Interstate 80 where 800mb computed cape rises to over 3000 j/kg. The forecast area is in easterlies north of a stationary front with dew points in the upper 50s per NAM. Nonetheless bufkit shows an environment favoring dominant right moving supercells with high cape at McCook. The situation at North Platte is much stabler with less cape favoring shallower storms. SPC has outlooked Swrn Neb for severe weather and if the moisture shows up and storms are able become rooted in the lower levels vs remain elevated...then severe weather should develop. .LONG TERM...(Thursday night through Wednesday) Issued at 226 PM CDT Wed May 25 2016 Thursday night...Severe thunderstorms possible, especially during the evening. A warm front will beceom positioned near the Nebraska/Kansa border early Thursday evening. Severe parameters suggest the potential for some very large hail greater than 2 inches diameter, damaging winds, and a few tornadoes. The area of greatest concern will be south of an Ogallala through Broken Bow line. 0-3km mucapes of 2000-4000 j/kg with a 0-2km vgp gradient present. Granted, some changes with position of front, surface dewpoints, and low/mid level shear will occur, which will alter postion of the greatest severe potential. Friday/Friday night into Saturday...a closed upper low will track from eastern Colorado, across Nebraska into the eastern Dakotas. While the sever potential will be less, of greater concern will be locally heavy rainfall with amounts up to 2 inches possible. Much of this rainfall will fall in the North Platte Basin, South Platte Basin, and Elkhorn Basin. Other increased chances for thunderstorms arrive Memorial Day into Tuesday as a northern stream trough drops into the Northern and Central Plains. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 648 PM CDT Wed May 25 2016 Scattered thunderstorms will continue over western Nebraska this evening. Storms will be capable of strong gusty winds to 45kts and half inch hail. Visibilities should remain in vfr categories but may be reduced to mvfr categories at times in moderate rain. Thunderstorms will diminish through the late evening. && .HYDROLOGY... Issued at 226 PM CDT Wed May 25 2016 North Platte river...an additional water release of 1000 cfs from lake McConaughy is underway which will pass 3500 cfs through North Platte and raise the river to near 6.9 ft over the weekend...just below major flood stage...7.0 ft. This in turn will cause the Platte river at Brady to reach flood stage early next week. High river flows will continue on the South Platte river. The models suggest heavy thunderstorms may form over Northeast Colo Friday which could eventually cause higher flows on the South Platte and Platte rivers. && .LBF Watches/Warnings/Advisories... None. && SHORT TERM...CDC LONG TERM...Roberg AVIATION...Power HYDROLOGY...CDC
Hazardous weather outlook, May 25, 3:11 PM CDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 311 PM CDT WED MAY 25 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-262015- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 311 PM CDT WED MAY 25 2016 /211 PM MDT WED MAY 25 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE THROUGH WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING. A FEW STRONG OR SEVERE STORMS ARE POSSIBLE. LARGE HAIL AND WIND DAMAGE ARE THE THREAT AND THE AREA OF CONCERN FOR SEVERE THUNDERSTORMS IS GENERALLY ALONG AND NORTH OF INTERSTATE 80. RESERVOIR RELEASES ALONG THE NORTH PLATTE RIVER WILL MAINTAIN MINOR TO MODERATE FLOODING INTO JUNE FROM LISCO TO NORTH PLATTE. THE PLATTE RIVER WILL REMAIN HIGH WITH THE RIVER NEAR BRADY TO FLUCTUATE NEAR MINOR FLOOD STAGE. PLEASE REFER TO THE LATEST FLOOD STATEMENTS FOR RIVER FORECASTS. THE SOUTH PLATTE RIVER WILL CONTINUE TO SEE MINOR FLUCTUATIONS...BUT IS EXPECTED TO REMAIN BELOW FLOOD STAGE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SEVERE THUNDERSTORMS ARE POSSIBLE LATE THURSDAY AFTERNOON AND EVENING ALONG AND SOUTHEAST OF A LINE FROM VALENTINE TO SIDNEY. THE RISK OF SEVERE WEATHER INCREASES ALONG AND SOUTH OF INTERSTATE 80 WHERE A FEW STORMS MAY BE CAPABLE OF VERY LARGE HAIL...2 INCHES OR GREATER IN DIAMETER AND AN ISOLATED TORNADO IS POSSIBLE. OTHERWISE LARGE HAIL AND WIND DAMAGE WILL BE THE PRIMARY THREAT ACROSS MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA. THE CHANCE OF THUNDERSTORMS CONTINUES FRIDAY THROUGH MEMORIAL DAY. THE RISK OF SEVERE WEATHER IS UNCERTAIN AT THIS TIME. RESERVOIR RELEASES ALONG THE NORTH PLATTE RIVER WILL MAINTAIN MINOR TO MODERATE FLOODING INTO JUNE FROM LISCO TO NORTH PLATTE. THE PLATTE RIVER WILL REMAIN HIGH WITH THE RIVER NEAR BRADY TO FLUCTUATE NEAR MINOR FLOOD STAGE. PLEASE REFER TO THE LATEST FLOOD STATEMENTS FOR RIVER FORECASTS. THE SOUTH PLATTE RIVER WILL CONTINUE TO SEE MINOR FLUCTUATIONS...BUT IS EXPECTED TO REMAIN BELOW FLOOD STAGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)
In the hours before
Special weather statement, May 25, 7:30 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
730 PM CDT WED MAY 25 2016
NEZ059-070-071-260115-
FRONTIER NE-LINCOLN NE-HAYES NE-
730 PM CDT WED MAY 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR HAYES...WESTERN FRONTIER AND
SOUTHERN LINCOLN COUNTIES UNTIL 815 PM CDT...
AT 730 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST OF
SUTHERLAND RESERVOIR STATE RECREATION AREA TO NEAR DICKENS TO 8 MILES
WEST OF HAYES CENTER...AND MOVING EAST AT 40 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CURTIS...HAYES CENTER...BRADY...WELLFLEET...MOOREFIELD...DICKENS...LAKE
MALONEY STATE RECREATION AREA...MAYWOOD...HAMLET...SOMERSET...BLUEGILL
HAVEN CAMPGROUND...HANSEN MEMORIAL RESERVE STATE WILDLIFE MANAGEMENT
AREA...MARENGO...HAYES CENTER STATE WILDLIFE MANAGEMENT AREA...JEFFREY
CANYON STATE WILDLIFE MANAGEMENT AREA...QUICK AND COTTONWOOD CANYON
STATE WILDLIFE MANAGEMENT AREA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 189 AND 202.
HIGHWAY 83 BETWEEN MILE MARKERS 29 AND 77.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4106 10034 4075 10025 4038 10055 4038 10130
4077 10101 4106 10119
TIME...MOT...LOC 0030Z 269DEG 34KT 4099 10102 4078 10093 4049 10118
SNIVELYLocal storm report, May 25, 7:33 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
733 PM CDT WED MAY 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 4 SE NAPER 42.92N 99.04W
05/25/2016 E1.00 INCH BOYD NE PUBLIC
HAIL UP TO QUARTER SIZE
&&
SNIVELYLocal storm report, May 25, 7:34 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
734 PM CDT WED MAY 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 4 SW AMELIA 42.19N 99.02W
05/25/2016 E1.00 INCH HOLT NE CO-OP OBSERVER
NICKEL TO QUARTER SIZE HAIL AND STRONG WINDS
&&
SNIVELYLocal storm report, May 25, 7:46 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
746 PM CDT WED MAY 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL 3 SSW AMELIA 42.19N 98.98W
05/25/2016 E1.25 INCH HOLT NE PUBLIC
&&
SNIVELYLocal storm report, May 25, 7:55 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
755 PM CDT WED MAY 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM TSTM WND GST 4 E NORTH PLATTE 41.13N 100.69W
05/25/2016 M62 MPH LINCOLN NE ASOS
&&
SNIVELYLocal storm report, May 25, 8:02 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
802 PM CDT WED MAY 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 7 WSW BUTTE 42.87N 98.98W
05/25/2016 E1.50 INCH HOLT NE PUBLIC
VIA SOCIAL MEDIA
&&
SNIVELYThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:30 PM CDT | Special Weather Statement | LBF | Hayes, Lincoln | 45 min |
| May 25, 7:34 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 41 min |
| May 25, 7:51 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln | 39 min |
| May 25, 8:00 PM CDT | Severe Thunderstorm Warning | LBF | Boyd | 30 min |
| May 26, 7:52 AM CDT | Special Weather Statement | LBF | Custer | 38 min |
| May 26, 5:04 PM CDT | Special Weather Statement | LBF | Sheridan | 41 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.